How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10341
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

My wife, who had an Alzheimer's diagnosis for 12 years. had

Customer Question

My wife, who had an Alzheimer's diagnosis for 12 years. had her first UTI in the 12th year and after medication prescribed by an MD lost her balance, speech and understanding immediately thereafter. Did the UTI or the medication cause this?
Submitted: 1 year ago.
Category: Medical
Expert:  Anthony Bray, MD replied 1 year ago.

Hello!

No I would not expect any antibiotic to cause such effects ...

A UTI especially a severe one such as infection of kidney (pyelonephritis) may cause confusion but this due to the infection is not permanent but improves with correction of the infection and correction often if associated dehydration

Her having a sudden drop in ability neurologically sounds to me more that she may have had a baseline of Alzheimer's with very possibly a syper-imposed stroke

I would advise more extensive follow up with neurologist >> MIR of brain and other tests to look for potential problems which can cause neurological findings (B12 deficiency , thyroid disease , other metabolic disorders )

I hope that this information is helpful for you

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback Thank you and Best Regards,

Anthony Bray MD